Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2000, 1:46 AM CST for Cass County, Marion County, Morris County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2000, 1:46 AM CST (07:46 UTC)
- Expired
- Mar 29, 2000, 2:45 AM CST
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Cass County, TX, Marion County, TX, Morris County, TX
The radar
The Shreveport radar (KSHV), 85 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 2:00 AM CST | Hail 0.75 | Lone Star, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 290747 SVRSHV TXC067-315-343-290845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 146 AM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORRIS COUNTY IN TEXAS CASS COUNTY IN TEXAS MARION COUNTY IN TEXAS * UNTIL 245 AM CST * AT 146 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES EAST OF PITTSBURG...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JEFFERSON AT 225 AM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MORRIS COUNTY IN TEXAS CASS COUNTY IN TEXAS MARION COUNTY IN TEXAS UNTIL 245 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:17 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 28, 10:17 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1017 PM CST TUE MAR 28 2000 VERY SEVERE STORMS MOVED EAST INTO THE AREA BUT ARE GRADUALLY WEAKENING. STRONGEST CELL IN RUSK COUNTY MAINTAINED INDICATIONS OF OF ROTATION AND GIANT HAIL FOR PAST COUPLE OF HOURS...LIKELY DUE TO ITS ISOLATED PROXIMITY. STORMS FURTHER NORTH CLUSTERED TOGETHER AND SOME STILL SEVERE...BUT WILL LIKELY NOT INCREASE IN INTENSITY. ALSO TWEAKED AND EASED UP ON AMBIENT WINDS...RAISED POPS NORTH SECTIONS... AND RAISED TEMPS A COUPLE OF CATEGORIES...AS NO REAL BOUNDARY SEEN TO SWEEP THROUGH TONIGHT. COULD ALSO SEE MORE ISOLATED DEVELOPMENT FURTHER TO WEST MOVE INTO EAST TEXAS LATER TONIGHT. VII .SHV...NONE.
In the hours before
Local storm report, Mar 28, 11:07 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1107 PM CST MON MAR 27 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1025 PM JEFFERSON TX .75 INCH HAIL
03/28/00 MARION FROM LAW ENFORCEMENT
1035 PM NEW SUMMERFIELD TX 1 INCH HAIL
03/28/00 CHEROKEE HAIL THE SIZE OF QUARTERS
COVERED HWY 110 FOR A
LENGTH OF 1/4 MILE FROM
LAW ENFORCEMENT
NNNNLocal storm report, Mar 28, 11:12 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 PM CST MON MAR 27 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1110 PM 5 N BENTON LA .75 INCH HAIL
03/28/00 BOSSIER FROM KSLA METEOROLOGIST
NNNNLocal storm report, Mar 29, 12:16 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 AM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1205 AM MARSHALL TX 2.75 INCH HAIL
03/29/00 HARRISON HAIL THE SIZE OF BASEBALLS
AT THE INTERSECTION OF HWY
8 80 AND 154 FROM LAW
ENFORCEMENT
NNNNLocal storm report, Mar 29, 12:37 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 AM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1210 AM 2 N MARSHALL TX 1.75 INCH HAIL
03/29/00 HARRISON HAIL THE SIZE OF GOLFBALLS
COVERING HWY 59 TO A DEPTH
OF 3 INCHES FROM LAW
ENFORCEMENT
1220 AM 8 NE MARSHALL TX WIND DAMAGE
03/29/00 HARRISON TREES DOWN ACROSS HWY 43
FROM LAW ENFORCEMENT
NNNNLocal storm report, Mar 29, 1:33 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
133 AM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1255 AM 3 W MOUNT VERNON TX 1 INCH HAIL
03/29/00 FRANKLIN HAIL THE SIZE OF QUARTERS
REPORT FROM LAW
ENFORCEMENT
1255 AM SHREVEPORT LA .75 INCH HAIL
03/29/00 CADDO REPORT FROM KSLA-TV
1255 AM SHREVEPORT LA .88 INCH HAIL
03/29/00 CADDO REPORT FROM TRAINED
SPOTTER
0102 AM BOSSIER CITY LA 1.75 INCH HAIL
03/29/00 BOSSIER HAIL THE SIZE OF GOLFBALLS
AT LIBRARY BENTON ROAD
0105 AM WINNSBORO TX 1.75 INCH HAIL
03/29/00 WOOD REPORT FROM LAW
ENFORCEMENT
0120 AM WINNSBORO TX 1 INCH HAIL
03/29/00 WOOD COVERING THE GROUND
REPORT FROM PUBLIC
NNNNLocal storm report, Mar 29, 1:44 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
144 AM CST WED MAR 29 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0100 AM SHREVEPORT LA WIND DAMAGE
03/29/00 CADDO TREES AND POWER LINES DOWN
IN THE HIGHLAND AREA TREES
DOWN ON HOUSES REPORT FROM
SPOTTERS AND KSLA-TV
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:05 PM CST | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus | 55 min |
| Mar 28, 9:05 PM CST | Severe Thunderstorm Warning | SHV | Franklin | 55 min |
| Mar 28, 9:36 PM CST | Severe Thunderstorm Warning | SHV | Cherokee | 54 min |
| Mar 28, 10:20 PM CST | Severe Thunderstorm Warning | SHV | Cass, Marion | 40 min |
| Mar 28, 10:27 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 48 min |
| Mar 28, 11:39 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 66 min |
| Mar 29, 12:45 AM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus | 60 min |
| Mar 29, 12:52 AM CST | Severe Thunderstorm Warning | SHV | Wood | 38 min |
| Mar 29, 1:23 AM CST | Severe Thunderstorm Warning | SHV | Upshur | 67 min |
| Mar 29, 2:03 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 57 min |
| Mar 29, 5:37 AM CST | Severe Thunderstorm Warning | SHV | Red River | 38 min |
| Mar 29, 6:34 AM CST | Severe Thunderstorm Warning | SHV | Cass | 41 min |
| Mar 29, 4:35 PM CST | Severe Thunderstorm Warning | SHV | Cass | 40 min |
| Mar 29, 5:01 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.